Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 439, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2012, 6:22 PM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 6:22 PM CDT (23:22 UTC)
- Expired
- Aug 25, 2012, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Beckham County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 145 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS54 KOUN 252322 SVROUN OKC009-129-260000- /O.NEW.KOUN.SV.W.0439.120825T2322Z-120826T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 622 PM CDT SAT AUG 25 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA... SOUTHWESTERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA... * UNTIL 700 PM CDT * AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWEETWATER...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... SWEETWATER...DEMPSEY AND BERLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3552 10000 3557 9963 3532 9960 3532 9999 TIME...MOT...LOC 2320Z 270DEG 12KT 3543 9990 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:20 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 25, 6:20 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT SAT AUG 25 2012 .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTHWARD FROM NORTHERN OKLAHOMA EARLY THIS EVENING. AN OVERALL DECREASE IN STORM INTENSITY IS EXPECTED THIS EVENING BUT THE STRONGER STORMS WILL STILL BE CAPABLE OF LOWERING VISIBILITIES TO BELOW 1 OR 2 MILES AND WIND GUSTS OF 40 KTS. CURRENT STORMS OVER SOUTHWEST OKLAHOMA MAY DISSIPATE BUT OTHER ORGANIZED STORMS WILL LAST INTO AT LEAST THE LATE EVENING AS THE MID/UPPER TROUGH MOVES ACROSS THE SOUTHERN PLAINS TONIGHT INTO EARLY SUNDAY. && .PREV DISCUSSION... /ISSUED 138 PM CDT SAT AUG 25 2012/ AVIATION DISCUSSION... RAIN AND THUNDERSTORMS ARE EXPECTED TO FORM OR MOVE INTO NORTHERN OKLAHOMA THIS AFTERNOON AND SLWOLY SPREAD SOUTHEAST OVERNIGHT. A WEAK FRONT WILL FOLLOW AND SHIFT WINDS TO THE NORTH OR NORTHEAST, ALTHOUGHT NOT VERY STRONG. DISCUSSION... MOST MODELS INDICATE NOW THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM IN SOUTHERN KANSAS AND NORTHERN OKLAHOMA THIS AFTERNOON AND DRIFT SLOWLY SOUTHEAST. THE CYCLONIC CIRCULATION OVER CENTRAL KANSAS IS EXPECTED TO SLOWLY EVOLVE INTO A WEAK OPEN WAVE AND DRIFT ACROSS OKLAHOMA DURING THE FIRST HALF OF SUNDAY. A WEAK SURFACE TROUGH WILL BE ASSOCIATED AND TURN WINDS TO THE NORTH. BECAUSE THIS SYSTEM WILL MOVE SLOWLY AND BECAUSE THE ATMOSPHERE IS VERY MOIST, HEAVY RAINFALL IS EXPECTED IN SOME PARTS OF NORTHERN OKLAHOMA. RAIN MAY BECOME MORE IN THE FORM OF SHOWERS WITH THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST OKLAHOAM LATE TODAY AND EARLY SUNDAY. ONCE THIS SYSTEM EXITS SOUTHEAST OKLAHOMA LATE SUNDAY, CHANCES FOR RAIN RETURN TO NEAR ZERO FOR THE REST OF THE HOT AND HUMID WEEK. AN UPPER RIDGE IS EPXECTED TO BUILD NORTHWEST OF OKLAHOMA GIVING LITTLE DAY-TO-DAY CHANGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 88 69 89 / 70 60 20 20 HOBART OK 70 90 69 92 / 60 40 20 10 WICHITA FALLS TX 74 92 70 93 / 40 50 30 20 GAGE OK 67 87 67 90 / 50 20 10 10 PONCA CITY OK 69 85 68 89 / 80 50 20 10 DURANT OK 73 90 70 90 / 40 50 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 25, 11:40 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT SAT AUG 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND THIS EVENING.
DISCUSSION...
A MID AND UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST AND SOUTHEAST
ACROSS THE CENTRAL AND SOUTHERN PLAINS THROUGH SUNDAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING...ESPECIALLY ACROSS WESTERN
AND NORTHERN OKLAHOMA. A SURFACE TROUGH MAY ALSO AID IN THE
DEVELOPMENT OF STORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.
WEAK TO MODERATE INSTABILITY WILL DEVELOP AS TEMPERATURES WARM
INTO THE UPPER 80S AND 90S THIS AFTERNOON. THIS WILL SUPPORT
A FEW STRONG TO MARGINALLY SEVERE STORMS...THROUGH THE EARLY
EVENING.
STRONG WIND GUSTS NEAR 60 MPH...TORRENTIAL RAINFALL...AND
FREQUENTLY LIGHTNING MAY OCCUR WITH THE STRONGER STORMS.
THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ACROSS THE
WESTERN THIRD OF OKLAHOMA.
SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE OVERNIGHT
HOURS WITH BETTER CHANCES FOR RAIN SHIFTING INTO CENTRAL AND EASTERN
OKLAHOMA BY EARLY SUNDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 26
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD LEAD TO MINOR FLOODING OF POORLY DRAINED AND
LOW-LYING AREAS IN ISOLATED LOCATIONS THROUGH TONIGHT...ESPECIALLY
OVER NORTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE ENTIRE AREA ON SUNDAY
AND SOUTH OF I-44 ON MONDAY DUE TO ABUNDANT MOISTURE...INSTABILITY...
AND LIFT FROM THE NEARBY LOW PRESSURE DISTURBANCE. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...THOUGH A FEW STORMS MAY BE STRONG TO SEVERE.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL IS POSSIBLE ON SUNDAY...PARTICULARLY OVER NORTHERN
OKLAHOMA...WHICH COULD LEAD TO MINOR FLOODING OF POORLY DRAINED AND
LOW-LYING AREAS IN ISOLATED LOCATIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Aug 25, 5:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 522 PM CDT SAT AUG 25 2012 OKZ023-027-038-252300- CADDO OK-GRADY OK-COMANCHE OK- 522 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...WESTERN GRADY AND NORTHEASTERN COMANCHE COUNTIES UNTIL 600 PM CDT... AT 519 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF ANADARKO TO 3 MILES SOUTH OF LAWTON...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... LAWTON...ANADARKO...ELGIN...CYRIL...FLETCHER...STERLING...VERDEN... CEMENT...POCASSET...NORGE...LAKE ELLSWORTH...STECKER AND LAVERTY. LAT...LON 3450 9842 3504 9833 3525 9791 3473 9804 TIME...MOT...LOC 2219Z 241DEG 16KT 3499 9824 3456 9839 11
Special weather statement, Aug 25, 5:27 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT SAT AUG 25 2012
OKZ011-012-015-017-018-252300-
BLAINE OK-KINGFISHER OK-DEWEY OK-GARFIELD OK-MAJOR OK-
527 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLAINE...NORTHWESTERN
KINGFISHER...DEWEY...SOUTHWESTERN GARFIELD AND SOUTHEASTERN MAJOR
COUNTIES UNTIL 600 PM CDT...
AT 523 PM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 3 MILES NORTHEAST OF WAUKOMIS TO 6 MILES SOUTHWEST OF OKEENE
TO 4 MILES SOUTHWEST OF TALOGA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
ENID...FAIRVIEW...OKEENE...SEILING...CANTON...TALOGA...
FAIRMONT...LOYAL...PUTNAM...CANTON LAKE AND EAGLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3610 9768 3590 9832 3581 9928 3610 9915
3643 9789 3645 9760
TIME...MOT...LOC 2223Z 244DEG 18KT 3631 9785 3605 9839 3601 9902
11Local storm report, Aug 25, 5:49 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 S ANADARKO 35.01N 98.24W
08/25/2012 CADDO OK AMATEUR RADIO
NUMEROUS 2 INCH TREE LIMBS DOWNED. ESTIMATED 50-60 MPH.
&&
OUNLocal storm report, Aug 25, 6:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG WAUKOMIS 36.28N 97.90W
08/25/2012 GARFIELD OK EMERGENCY MNGR
NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE. POWER
LINES ALSO DOWN.
&&
OUNLocal storm report, Aug 25, 6:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WAUKOMIS 36.28N 97.90W
08/25/2012 GARFIELD OK EMERGENCY MNGR
NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE. POWER
LINES ALSO DOWN.
&&
OUNSpecial weather statement, Aug 25, 6:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 617 PM CDT SAT AUG 25 2012 OKZ014-016-017-021>023-252345- ROGER MILLS OK-CUSTER OK-BLAINE OK-CADDO OK-WASHITA OK-BECKHAM OK- 617 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...CUSTER... SOUTHWESTERN BLAINE...NORTHWESTERN CADDO...NORTHWESTERN WASHITA AND NORTHERN BECKHAM COUNTIES UNTIL 645 PM CDT... AT 615 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES EAST OF WEATHERFORD TO 3 MILES SOUTHEAST OF SWEETWATER...MOVING NORTHEAST AT 15 MPH. ADDITIONAL STORMS WILL DEVELOP NEAR INTERSTATE-40 AND AFFECT TRAVEL. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... VERY HEAVY RAIN SIGNIFICANTLY REDUCING VISIBILITY FOR MOTORISTS... LOCATIONS IMPACTED INCLUDE... ELK CITY...WEATHERFORD...CLINTON...THOMAS...HYDRO...CHEYENNE... ARAPAHO...BESSIE...FOSS RESERVOIR...SWEETWATER AND DEMPSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3574 10000 3579 9833 3544 9844 3528 10000 TIME...MOT...LOC 2315Z 241DEG 13KT 3552 9864 3540 9986 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:38 PM CDT | Special Weather Statement | OUN | Harper | 52 min |
| Aug 25, 1:23 AM CDT | Special Weather Statement | OUN | Harper | 37 min |
| Aug 25, 2:53 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay | 37 min |
| Aug 25, 3:16 PM CDT | Special Weather Statement | OUN | Major | 29 min |
| Aug 25, 3:34 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Aug 25, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 50 min |
| Aug 25, 4:24 PM CDT | Special Weather Statement | OUN | Comanche | 36 min |
| Aug 25, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 42 min |
| Aug 25, 4:36 PM CDT | Special Weather Statement | OUN | Garfield | 24 min |
| Aug 25, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 50 min |
| Aug 25, 5:01 PM CDT | Special Weather Statement | OUN | Dewey, Garfield | 29 min |
| Aug 25, 5:22 PM CDT | Special Weather Statement | OUN | Grady | 38 min |
| Aug 25, 5:27 PM CDT | Special Weather Statement | OUN | Dewey, Garfield | 33 min |
| Aug 25, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 39 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 46 min |
| Aug 25, 6:17 PM CDT | Special Weather Statement | OUN | Custer, Roger Mills | 28 min |
| Aug 25, 6:28 PM CDT | Special Weather Statement | OUN | Harmon | 32 min |
| Aug 25, 6:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 25, 6:54 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.